Aa
A
A
Close
Avatar universal

Are these medications normal for weight loss?

So I went and visited a general practitioner that specializes in weight loss.  He prescribed Vyvanse to take in the morning then before bed I am supposed to take Topamax (migraine medicine) and Trintellix (an antidepressant) as well as a diet.

I started on the Vyvanse mostly b/c I also suffer from ADHD and it is really great so far for my attention at work.  However I am really leery of taking new meds especially if I do not need them and even so I would like to see how I react to one before taking others on top of it.  Anyway b/c I have ADHD those types of medicines don't interrupt my sleep like they would most people so I have no trouble with getting to sleep.

He said that the other two meds were to bring me down from the Vyvanse while also having the side effects of suppressing my hunger and one of them is supposed to make sugar (esp. sugary drinks) taste funky. I do not wake up in the middle of the night to eat and I am not addicted to sodas or anything.  I am just trying to figure out the risk/benefit of this cocktail.  The Vyvanse is already worth it b/c I can focus and it is WAY better than Ritalin plus it suppresses my appetite during the day.

After a week of taking it however, I noticed it is not suppressing my appetite like it did at first and I wonder if this is where the other meds would jump in and keep me from being hungry (of course it could also be that I am extra hungry b/c I started my period?).  I am also on a diet where I eat high carbs in the morning, take the vyvanse and then make myself eat a bit of protein every two hours.  5 lbs in one week so far seems pretty damn nice.  I am not afraid to be hungry or anything, or working out of course (which i paused this week to see how i was on the new meds) my concern is the side effects of to topamax (confusion and hair-loss) and the fact that the interaction between vyvanse and trintellix is marked as "severe". Is the combination of those two not a big deal b/c of the like  7-10 hour wait between taking them?

I do have anxiety and depression due to my current life situation but I have never taken anything for it and it is not debilitating (the anxiety can get it the way a bit b/c i feel like i am dying or something)
Cancel
0 Answers
Page 1 of 1
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
4059843 tn?1485843211
Blank
mishymoshymarcy Take responsibility and be ... Comment
Jan 14
4059843 tn?1485843211
Blank
mishymoshymarcy commented on mishymoshymarcy's status
Jan 14
Avatar universal
Blank
Gigi2328 commented on When Your Cold Is Not...
Jan 01
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Healthy Living Answerers
Avatar universal
Blank
Avatar universal
Blank
Arlington, VA
Weight Loss Alternatives Community Resources
Top Healthy Living Answerers
Avatar universal
Blank
Avatar universal
Blank
Arlington, VA